| Catalog Number |
08H67-03 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
Event or Problem Description
The customer observed discrepant white blood cell (wbc) count results for a leukemia patient on a cell-dyn ruby analyzer.The following data was provided: sample id (b)(6) result, on (b)(6) 2023, using noc mode was 55.7 10e3/ul.The patient was recollected on (b)(6) 2023, and the initial result was 7.32 10e3/ul, the sample was repeated in noc mode and the result was 25.1 10e3/ul.The patient¿s sample was sent to another laboratory and the wbc result was 16.6 g/i.All cbc data provided was reviewed and no other parameters meet reporting criteria.There was no impact to patient management reported.
Event or Problem Description
Additional Manufacturer Narrative
The complaint investigation for falsely decreased wbc results generated on the cell-dyn ruby analyzer, serial number (b)(6), included a review of data and information provided by the customer, search for similar complaints, ticket trending review, and labeling review.Trending review determined no related trend for the product.Return testing was not completed as returns were not available.The samples were from a chronic lymphocytic leukemia (cll) patient.Cll samples often contain fragile wbcs.Samples containing fragile wbc are difficult to measure accurately because of the rapid breakdown of cells during the measurement process.The second sample was tested on a different instrument in another laboratory.The instrument model was unknown; therefore, a comparison of the results between this instrument and cd ruby could not be done.Noc is considered as a measurement specific to cell-dyn ruby.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency with the cell-dyn ruby analyzer, serial number (b)(6), was identified.Section g1 contact information was updated to reflect the current contact (b)(6).